Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 17, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 7, 2009, 3:26 AM EST for 4 counties in Florida. It took effect at Feb 7, 2009, 12:00 PM EST. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2009, 3:26 AM EST (08:26 UTC)
- In effect from
- Feb 7, 2009, 12:00 PM EST
- Expired
- Feb 7, 2009, 1:10 PM EST
- In force
- 70 min
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 070826 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 326 AM EST SAT FEB 7 2009 ...MARGINAL RED FLAG CONDITIONS TODAY FOR MIN RH... FLZ041-044>046-144-072300- /O.NEW.KMLB.FW.W.0017.090207T1700Z-090207T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 326 AM EST SAT FEB 7 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE DRY AIRMASS WILL REMAIN IN PLACE FOR ONE MORE DAY WITH FOUR TO FIVE HOURS OF CRITICALLY LOW RH POSSIBLE DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SEDLOCK
1 follow-up statement
000 WWUS82 KMLB 071810 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 110 PM EST SAT FEB 7 2009 FLZ041-044>046-144-071915- /O.CAN.KMLB.FW.W.0017.000000T0000Z-090207T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 110 PM EST SAT FEB 7 2009 ...RED FLAG WARNING IS CANCELLED... EAST TO NORTHEAST FLOW IS CONTINUING TO MOISTEN THE LOWER LEVELS TODAY WITH DEWPOINTS INCREASING INTO THE LOW TO MID 40S. WITH HIGHS ONLY EXPECTED TO REACH AROUND 70 TODAY RH VALUES WILL NOT BE ABLE TO FALL BELOW CRITICAL LEVELS...EXCEPT FOR PORTIONS OF NORTHWESTERN LAKE COUNTY WHERE MIN RH VALUES NEAR TO JUST BELOW 35 PERCENT ARE POSSIBLE. HOWEVER DURATION WILL BE SHORT ONLY LASTING TWO TO THREE HOURS. THEREFORE THE RED FLAG WARNING IN PLACE FOR TODAY HAS BEEN CANCELLED. $$ WEITLICH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 7, 3:10 AM EST, 16 minutes earlier.
Area forecast discussion, Feb 7, 3:10 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
310 AM EST SAT FEB 7 2009
.DISCUSSION...
CURRENT...A HIGH PRESSURE RIDGE AXIS IS ORIENTED EAST-WEST OVER THE
NORTHERN PENINSULA EARLY THIS MORNING. WINDS ARE LIGHT TO NEAR CALM
OVER EAST CENTRAL FLORIDA AND SKIES MOSTLY CLEAR EXCEPT ALONG THE
TREASURE COAST WHERE SOME MARINE STRATOCU HAS INVADED DUE TO THE
SLIGHT ONSHORE COMPONENT. ANOTHER COOL MORNING IN STORE THOUGH THE
WARMEST OF THE LAST SEVERAL. SOME PATCHY FROST WILL BE LOCATED IN
NORMALLY COLDER SPOTS AROUND LAKE...VOLUSIA AND NORTHWEST ORANGE
COUNTIES AS TEMPERATURES HAVE FALLEN INTO THE LOWER/MIDDLE 30S IN
THESE LOCALES.
TODAY...AGAIN MOSTLY SUNNY SKIES EXPECTED AS THE HIGH PRESSURE RIDGE
TO THE NORTH REMAINS IN PLACE. A FEW CLOUDS MAY FORM ALONG THE COAST
WITH GREATEST COVERAGE ALONG THE TREASURE COAST WHERE MOISTURE WILL
BE HIGHEST AND SLIGHTLY STRONGER WINDS WILL HELP PUSH SOME MARINE
STRATOCU ONSHORE. TEMPERATURES WILL RECOVER A FEW TO SEVERAL MORE
DEGREES HIGHER THAN THE PREVIOUS DAY. WILL GO WITH UPPER 60S TO LOWER
70S EVERYWHERE. THE EAST TO NORTHEAST FLOW WILL REMAIN RELATIVELY
LIGHT WITH SPEEDS 5-10 MPH OVER THE INTERIOR AND 10-15 MPH ALONG THE
IMMEDIATE SPACE AND TREASURE COASTS.
TONIGHT...HIGH PRESSURE RIDGING WILL KEEP SKIES MAINLY CLEAR AND
WINDS LIGHT. WITH MOISTURE VALUES CREEPING EVER SO CAREFULLY UPWARD
...THANKS TO THE LIGHT ONSHORE FLOW COMPONENT...EXPECT OVERNIGHT
LOWS TO RANGE FROM THE LOWER 40S NORTH OVER LAKE...VOLUSIA AND
SEMINOLE COUNTIES TO MIDDLE/UPPER 40S SOUTH THROUGH OKEECHOBEE CTY
AND ALONG THE SPACE COAST INTO INDIAN RIVER COUNTY. THE TREASURE
COAST OF ST. LUCIE AND MARTIN COUNTIES WILL SEE LOWER TO POSSIBLY
MIDDLE 50S OVER COASTAL LOCATIONS. HOWEVER...SLIGHTLY COOLER
OVERNIGHT READINGS THAN THE ABOVE MENTIONED REMAIN POSSIBLE IN ANY
LOCATION THAT IS NORMALLY COLDER THAN THE SURROUNDING AREAS.
SUN-WED...NOSIG CHGS W/R/T NEXT WEEKS FORECAST. AT THE SFC...HIGH
PRES RIDGE AXIS REMAINS ALONG FL/GA BORDER SUN/MON BEFORE GETTING
ABSORBED BY A LARGER HIGH TO THE NORTH LATE MONDAY. MID/UPR RIDGE
BUILDS OVHD THROUGH MID WEEK...KEEPING DRY/WARM/STABLE WX CONDS IN
PLACE. DRY FCST WITH LIGHT-MDT ONSHORE FLOW ALLOWING TEMPS TO RISE
FROM NEAR CLIMO SUNDAY TO A GOOD 1-2 CATS ABOVE NORMAL.
THU-SAT...MID/UPR RIDGE FLATTENS OUT A BIT ON THU IN RESPONSE TO A
SHORT WAVE TROUGH MOVING THROUGH THE UPR MIDWEST/NERN CONUS. WEAK
FRONTAL BDRY LAYS OUT AND SAGS INTO FL...BUT ESSENTIALLY DISSIPATES
OVHD WITHOUT MUCH EFFECT ON SENSIBLE WX OTHER THAN AN INCREASE IN
CLOUDS. SECOND SHORT WAVE TROUGH RIDES OVER THE TOP OF THE RIDGE
IN A SIMILAR TRAJECTORY ALBEIT PSBLY ON A BIT FARTHER SOUTH. THE
FRONT APPEARS TO BE A BIT MORE ROBUST...HOWEVER IT TOO LAYS OVER
AND SLOWS IN A MANNER QUITE SIMILAR TO ITS PREDECESSOR. ASSUMING
THE ECM/GFS SOLNS COME CLOSE TO FRUITION...THIS WOULD PORTEND ONLY
A SMALL CHC FOR POPS BY NEXT SAT. OTRW...CONTINUED WARM/MILD/DRY
WITH TEMPS CONTINUING TO RUN ABOUT A CAT OR TWO ABOVE CLIMO.
&&
.AVIATION...VFR CONDITIONS NEXT 24 HOURS.
&&
.MARINE...TODAY/TONIGHT...LIGHT MORNING WINDS WILL BECOME EAST TO
NORTHEAST AT AROUND 10KT OR LESS WITH WINDS TO 15KT POSSIBLE OVER
THE SOUTH LEGS THIS AFTERNOON. A MORE EASTERLY COMPONENT DEVELOPS
THIS EVENING AND OVERNIGHT REMAINING AOB 10KT. A LINGERING NORTHEAST
SWELL EXISTS WITH SEAS 2-3 FT NORTH AND 3-5 FT OVER THE SOUTH. THIS
SWELL WILL FAVOR RIP CURRENT DEVELOPMENT THOUGH THE SURF WATERS
REMAIN COLD AND UNAPPEALING. BENIGN MARINE CONDS CONTINUE SUN INTO
EARLY MON WITH WEAKENING RIDGE AXIS ACROSS NORTH FL AND LGT ONSHORE
FLOW. WINDS WILL GRADUALLY VEER AND FRESHEN THROUGH MID WEEK AS
STRONGER HIGH PRES TO THE NORTH BECOMES DOMINANT WX FEATURE. WINDS
AND SEAS COULD APPROACH CAUTIONARY LEVELS (15-20KT/5-6FT) BY TUE
NIGHT/WED.
&&
.FIRE WEATHER...WILL HOIST A RED FLAG WARNING TODAY FOR MARGINAL
LONG DURATION LOW RH CONDITIONS ACROSS INLAND VOLUSIA/LAKE/ORANGE
AND SEMINOLE COUNTIES. ROUGHLY 4-5 HOURS OF MIN RHS (30%-35%) WILL
BE POSSIBLE HERE. LIGHT ONSHORE FLOW WILL KEEP REMAINING AREAS OF
EAST CENTRAL FLORIDA OUT OF RED FLAG CONDITIONS. PREVAILING ONSHORE
FLOW REGIME THROUGH NEXT WEEK SHOULD INHIBIT LOW ANY RH CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 45 71 47 / 0 0 0 0
MCO 71 47 73 48 / 0 0 0 0
MLB 70 48 72 50 / 0 0 0 0
VRB 72 49 72 52 / 0 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING TODAY FROM NOON TO 6 PM THIS FOR INLAND
VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....CRISTALDIHazardous weather outlook, Feb 6, 9:34 AM EST, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 934 AM EST FRI FEB 6 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070245- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 934 AM EST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... RIP CURRENTS WILL BE POSSIBLE NEAR PIERS AND JETTIES. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... NORTH TO NORTHEAST WINDS WILL BE SLIGHTLY LESS TODAY AROUND 10 TO 15 KNOTS HOWEVER SEAS UP TO 6 FEET WILL STILL BE POSSIBLE MAINLY OVER THE GULF STREAM SOUTH OF THE VOLUSIA/BREVARD COUNTY LINE. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY IN THIS REGION. ...FIRE WEATHER IMPACT... VERY DRY AIR AND A NORTH TO NORTHEAST WIND WILL PRODUCE A MODERATE FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/WEITLICH
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.